Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 28, 2009, 11:34 AM CST for 16 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2009, 11:34 AM CST (17:34 UTC)
- Expired
- Dec 28, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 281734 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1234 PM EST MON DEC 28 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR ALL FLORIDA ZONES THIS MONDAY AFTERNOON DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY AND SUSTAINED WINDS OF 15 MPH OR HIGHER... ...A RED FLAG WARNING IS ALSO IN EFFECT FOR ALL FLORIDA ZONES TUESDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIR MASS IS CONTINUING TO FILTER INTO THE TRI-STATE REGION BEHIND THIS MORNINGS COLD FRONT. THE DRY AIR COMBINED WITH BREEZY NORTHWEST WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA THIS MONDAY AFTERNOON. ON TUESDAY...EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT WILL EXCEED CRITICAL DURATIONS ACROSS NORTH FLORIDA. FLZ007>019-026>029-034-282300- /O.UPG.KTAE.FW.A.0088.091229T1800Z-091229T2300Z/ /O.NEW.KTAE.FW.W.0089.091229T1800Z-091229T2300Z/ /O.NEW.KTAE.FW.W.0088.091228T1734Z-091228T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 1234 PM EST MON DEC 28 2009 /1134 AM CST MON DEC 28 2009/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
1 follow-up statement
000 WWUS82 KTAE 281947 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 247 PM EST MON DEC 28 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR ALL FLORIDA ZONES THIS MONDAY AFTERNOON DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY AND SUSTAINED WINDS OF 15 MPH OR HIGHER... ...A RED FLAG WARNING IS ALSO IN EFFECT FOR ALL FLORIDA ZONES TUESDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIR MASS IS CONTINUING TO FILTER INTO THE TRI- STATE REGION BEHIND THIS MORNINGS COLD FRONT. THE DRY AIR COMBINED WITH BREEZY NORTHWEST WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA THIS MONDAY AFTERNOON. ON TUESDAY...EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT WILL EXCEED CRITICAL DURATIONS ACROSS NORTH FLORIDA. FLZ007>019-026>029-034-291230- /O.CON.KTAE.FW.W.0088.000000T0000Z-091228T2300Z/ /O.CON.KTAE.FW.W.0089.091229T1800Z-091229T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 247 PM EST MON DEC 28 2009 /147 PM CST MON DEC 28 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ WATSON/BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 9:25 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 28, 9:25 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 AM EST MON DEC 28 2009
.DISCUSSION...THE DRY COLD FRONT CONTINUES TO MAKE PROGRESS THROUGH
THE TRI-STATE REGION. WINDS HAVE SHIFTED TO THE NORTHWEST AND WERE
BREEZY. A MUCH DRIER AND COLDER AIRMASS IS FILTERING INTO THE REGION
AND MAX TEMPS MAY ONLY REACH THE UPPER 40S FOR OUR NORTHWEST ZONES
WITH LOWER TO MID 50S ELSEWHERE. WILL ADJUST WINDS UP IN THE GRIDS
AND ZONES FOR THIS AFTERNOON AND THIS WILL ALSO IMPACT OUR FIRE
WEATHER. WITH THE WIND CRITERIA NOW EXPECTED TO BE MET...WE ARE NOW
EXPECTING RED FLAG CONDITIONS ACROSS OUR FLORIDA ZONES. A RED FLAG
WARNING WILL BE ISSUED SHORTLY.
&&
.MARINE...A DRY COLD FRONT WILL MOVE SOUTH AND ACROSS THE LOCAL
WATER BY THIS AFTERNOON. WINDS ARE ALREADY BORDERLINE ADVISORY
LEVELS AT THE BUOYS AND A SMALL CRAFT ADVISORY IS ALREADY IN EFFECT
FOR OUR OFFSHORE WATERS. WILL WATCH FOR POSSIBLE INCLUSION FOR THE
NEARSHORE SEGMENTS ON THE AFTERNOON FORECAST PACKAGE.
&&
.AVIATION....VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD
WITH A WEAK SURFACE TROUGH TRACKING SOUTHWARD ACROSS THE EASTERN
HALF OF THE AREA TODAY...PRODUCING NORTHWEST WINDS 10 TO 15 KNOTS
WITH SLIGHTLY HIGHER GUSTS THIS AFTERNOON.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING.
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALL ZONES.
GM...SCA OFFSHORE WATERS FOR TODAY.
&&
BARRY/WATSONHazardous weather outlook, Dec 28, 4:02 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 502 AM EST MON DEC 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 502 AM EST MON DEC 28 2009 /402 AM CST MON DEC 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. IN THE WAKE OF A DRY COLD FRONT EXITING SOUTH OF THE GULF STATES THIS MORNING...HIGH PRESSURE WILL BUILD SOUTHEAST AND ACROSS THE LOCAL AREA. EXPECT DRY AND COOL CONDITIONS WITH HIGHS ONLY AROUND 50 SE ALABAMA TO THE UPPER 50S SE BIG BEND AND COASTAL SECTIONS. WITH DECREASING WINDS AND CLEARING SKIES TONIGHT...MINIMUM TEMPERATURES WILL PLUMMET TO THE MID 20S INLAND TO AROUND FREEZING AT THE COAST. A FREEZE WATCH IS IN EFFECT FOR ALL BUT COASTAL SECTIONS AND THIS WILL LIKELY BE UPGRADED TO A WARNING LATER TODAY. WINDS WILL NOTICEABLY INCREASE OVER THE MARINE AREA TODAY WITH ADVISORY CONDITIONS LIKELY WELL OFFSHORE AND EXERCISE CAUTION CONDITIONS ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CONTINUED COOL BUT EVEN DRIER CONDITIONS ARE EXPECTED ON TUESDAY. THIS WILL FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR. A GULF LOW WILL BEGIN TO TAKE SHAPE TO THE WEST OF THE REGION ON WEDNESDAY BRINGING RAIN CHANCES BACK TO THE FORECAST. HEAVY RAINFALL IS POSSIBLE AS THE LOW PASSES THROUGH THE REGION WEDNESDAY NIGHT. THE FORECAST BECOMES MORE UNCERTAIN BY LATE IN THE WEEK...BUT SOME OF THE NUMERICAL MODELS INDICATE THE POTENTIAL FOR UNSEASONABLY COLD TEMPERATURES NEXT WEEKEND WITH HIGHS IN THE NEAR 50 ON FRIDAY...IN THE LOW TO MID 40S ON SATURDAY AND MID 40S TO AROUND 50 ON SUNDAY. EXPECT FREEZING MINIMUM TEMPERATURE EACH MORNING WITH A POTENTIAL HARD FREEZE SATURDAY AND ESPECIALLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:08 AM CST | Small Craft Advisory | TAE | 25 hr | |
| Dec 28, 11:34 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
| Dec 28, 2:29 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 18 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.